I'm sorry you're still having such problems with the Avonex. You might inquire about trying one of the other interferons...like a lot of the meds, some folks do well on one but not on another. I can't offer any ideas about the Copaxone'; I haven't studied much about it. But you might talk with your doctor again and see if that isn't a possibility. Folks seem to have very few side effects with it.
Hi Michelle, I am so very sorry that your having a hard time on the Avonex. Are you still taking it? I know my reply here is late... Avonex was the first medication I took when I was diagnosed with MS in 2001. I was on it for almost 2 years and had some pretty negative side effects with it...fever for several days, chills, sick to my stomach, extreme fatigue and body aches. It got to the point with me that the side effects were lasting for 3-4 days and with having to take the shot every 7 days there was only a handful of days out of the week that I felt okay. Ibuprofen and Tylenol wasnt much help at all and I was struggling to make it through a work week. My neurologist kept saying to stick with it that the side effects would wear off the longer that your on it but I wasnt seeing a pattern to them wearing down. So, I quit taking it and stayed off any injectable meds for a yr and half. Turned out that was a mistake for me as I developed 4 more lesions...I dont know they could of come with or without the meds but it pushed me to get back on an injection med. I take Copaxone and have for almost 2 yrs now with little to no side effects. I do think the class of interferons are most likely the better working meds but I am too afraid to try any of them because of my experiance with Avonex. Take care
ElishaCo~Mod: DepressionModerator: Heart & Cardiovascular Diseasehttp://www.healingwell.com/donate